Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 5:13 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2013, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 29, 2013, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:17 PM EDT | HAIL 1 | Andover, MA | QUARTER SIZED HAIL ON ROUTE 133 NEAR THE ANDOVER AND LOWELL LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS51 KBOX 292113 SVRBOX MAC009-017-292200- /O.NEW.KBOX.SV.W.0071.130729T2113Z-130729T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 513 PM EDT MON JUL 29 2013 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS... WEST CENTRAL ESSEX COUNTY IN NORTHEAST MASSACHUSETTS... * UNTIL 600 PM EDT * AT 513 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER TEWKSBURY...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LOWELL...LAWRENCE...ANDOVER...TEWKSBURY...NORTH ANDOVER... WILMINGTON...IPSWICH...MIDDLETON...GEORGETOWN...BOXFORD... GROVELAND...TOPSFIELD AND ROWLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4258 7124 4264 7128 4277 7099 4265 7092 TIME...MOT...LOC 2113Z 238DEG 16KT 4262 7120 $$ JWD
4 follow-up statements
103
WWUS51 KBOX 292123
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT MON JUL 29 2013
MAC017-292133-
/O.CAN.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
MIDDLESEX MA-
523 PM EDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIDDLESEX COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
INTO ESSEX COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
&&
LAT...LON 4261 7114 4267 7120 4277 7099 4265 7092
TIME...MOT...LOC 2123Z 238DEG 16KT 4264 7115
$$
MAC009-292200-
/O.CON.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
ESSEX MA-
523 PM EDT MON JUL 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL ESSEX COUNTY...
AT 523 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER ANDOVER...AND WAS MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...ANDOVER...NORTH ANDOVER...IPSWICH...MIDDLETON...
GEORGETOWN...BOXFORD...GROVELAND...TOPSFIELD AND ROWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4261 7114 4267 7120 4277 7099 4265 7092
TIME...MOT...LOC 2123Z 238DEG 16KT 4264 7115
$$
JWD109 WWUS51 KBOX 292134 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 534 PM EDT MON JUL 29 2013 MAC009-292200- /O.CON.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/ ESSEX MA- 534 PM EDT MON JUL 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL ESSEX COUNTY... AT 533 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH ANDOVER...MOVING NORTHEAST AT 20 MPH. AMATEUR RADIO OPERATORS RECENTLY REPORTED ONE HALF INCH SIZED HAIL WITH THIS STORM IN ANDOVER. LOCATIONS IMPACTED INCLUDE... ANDOVER...NORTH ANDOVER...IPSWICH...MIDDLETON...GEORGETOWN... BOXFORD...GROVELAND...TOPSFIELD AND ROWLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4262 7111 4268 7113 4277 7099 4265 7092 TIME...MOT...LOC 2133Z 238DEG 16KT 4267 7109 $$ JWD
046 WWUS51 KBOX 292147 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 547 PM EDT MON JUL 29 2013 MAC009-292200- /O.CON.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/ ESSEX MA- 547 PM EDT MON JUL 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL ESSEX COUNTY... AT 546 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BOXFORD...AND WAS MOVING NORTHEAST AT 20 MPH. EARLIER...THIS STORM DROPPED QUARTER SIZED HAIL ON ROUTE 133 NEAR THE ANDOVER LOWELL LINE AT 517 PM. LOCATIONS IMPACTED INCLUDE... NORTH ANDOVER...IPSWICH...GEORGETOWN...BOXFORD...TOPSFIELD AND ROWLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4265 7104 4269 7105 4275 7098 4265 7092 TIME...MOT...LOC 2146Z 242DEG 17KT 4268 7101 $$ JWD
313
WWUS51 KBOX 292158
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT MON JUL 29 2013
MAC009-292207-
/O.EXP.KBOX.SV.W.0071.000000T0000Z-130729T2200Z/
ESSEX MA-
558 PM EDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX COUNTY WILL
EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
&&
LAT...LON 4265 7104 4269 7105 4275 7098 4265 7092
TIME...MOT...LOC 2157Z 238DEG 16KT 4268 7101
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:37 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 29, 4:37 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EDT MON JUL 29 2013 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT FOLLOWED BY HIGH PRESSURE BUILDING INTO THE NORTHEAST THROUGH WED...DELIVERING DRY WEATHER WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM APPROACHES NEW ENGLAND LATE THU AND EARLY FRI WITH SHOWERS LIKELY. COOLER AND MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND. ANOTHER COLD FRONT MAY TRIGGER A ROUND OF SHOWERS AND THUNDERSTORMS SUN AFTERNOON. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 330 PM UPDATE... WIDELY SCT STRONG STORMS ARE DEVELOPING ACROSS CENTRAL MA. WHILE MOISTURE HAS DECREASED IN THE COLUMN...THERE IS ENOUGH LOW LEVEL MOISTURE JUST AHEAD OF THE FRONT AND MLCAPES ARE 1500 J/KG IN THIS REGION. THREAT FOR ISOLD SHOWERS/TSTMS WILL CONTINUE THROUGH THE AFTERNOON ACROSS EASTERN HALF NEW ENG UNTIL THE LOWER DEWPOINTS MAKE IT IN OR DIURNAL HEATING DIMINISHES. TONIGHT...COLD FRONT MOVES OFFSHORE FOLLOWED BY CLEARING SKIES AND LOWER DEWPOINTS MOVING INTO THE REGION. THIS WILL ALLOW FOR A COMFORTABLE NIGHT WITH LOW TEMPS MID 50S TO LOWER 60S. THE EVENING WILL START OUT HUMID ACROSS SE NEW ENG WITH THE DRIER AIR ARRIVING OVERNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY... A SPECTACULAR SUMMER DAY EXPECTED AS HIGH PRES BUILDS OVER THE OHIO VALLEY WITH W/NW FLOW. LOW LEVEL FLOW ONLY AROUND 10 KT SO SEABREEZES ARE POSSIBLE ALONG THE IMMEDIATE COASTLINE. 850 MB TEMPS 11-12C SUPPORTS MAXES 80-85 EXCEPT MID/UPPER 70S NW HIGHER TERRAIN...WHICH IS COOLER THAN MOS GUIDANCE IS SUGGESTING. DEWPOINTS WILL BE IN THE 50S...WHICH IS AS DRY AS IT HAS BEEN FOR SEVERAL WEEKS. TUESDAY NIGHT... HIGH PRES BUILDS INTO NEW ENG FROM THE WEST BRINGING CLEAR SKIES AND LIGHT WINDS. MINS WILL BE MOSTLY IN THE 50S...EXCEPT LOWER 60S BOS/PVD URBAN CENTERS AND CAPE/ISLANDS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGHLIGHTS... * POTENTIAL SOAKING RAIN THU NIGHT * CHANCE OF SOMEWHAT MORE ORGANIZED SHOWERS/TSTMS SUN AFTERNOON/EARLY EVE OVERVIEW...THE MAIN FOCUS FOR THIS LONG TERM PERIOD WILL BE THE POTENTIAL FOR A WEAK SURFACE LOW PRES SYSTEM TO PRODUCE SIGNIFICANT RAFL THU NIGHT. THE OPERATIONAL ECMWF HAS BEEN SHOWING GOOD RUN TO RUN CONSISTENCY IN DEPICTING THIS FEATURE WITH AT LEAST SOME SUPPORT FROM THE GFS ENSEMBLES. HAVE EDGED POPS INTO THE HI CHANCE TO LOW LIKELY CATEGORY FOR THU NIGHT. TOO FAR OUT TO HAVE MUCH CONFIDENCE IN QPF BUT SEE POTENTIAL FOR A SWATH OF .5 TO 1.00 INCHES WITH LOCALLY HIGHER AMOUNTS. THE REST OF THE PERIOD LOOKS RELATIVELY DRY EXCEPT FOR A RISK OF WIDELY SCATTERED AFTERNOON CONVECTION FRI THRU SUN. WED THRU THU MORNING...LOOKS DRY. THU AFTERNOON...INCREASING CLOUDS AS PROBABLY WEAK SFC LOW APPROACHES FROM SW AHEAD OF A COLD FRONT APPROACHING FROM THE W. SHOWERS MAY BREAK OUT IN CT RIVER VALLEY OF CT AND MA BY LATE AFTERNOON. THU...LOOKING INCREASINGLY LIKELY THAT MOST...IF NOT ALL...OF THE CWA WILL HAVE MEASURABLE RAFL THU NIGHT. IF THE ECMWF IS ON TRACK...THEN THE RAFL COULD BE FAIRLY SIGNIFICANT. UPPER JET STRENGTHENS AS IT PASSES ACROSS NEW ENGLAND BUT FORECAST AREA A LITTLE DISPLACED FROM RIGHT ENTRANCE REGION. THIS TIME PERIOD IS FAR ENOUGH IN THE FUTURE TO EXPECT CHANGES IN THE GUIDANCE. FRI THRU MON...FORECAST AREA IS IN WNW FLOW AND SUSCEPTIBLE TO ONE OR TWO WEAK COLD FRONTAL PASSAGES...MOST NOTABLY SUN AFTERNOON WHEN BOTH THE 12Z RUNS OF THE ECMWF AND GFS DEPICT A FAIRLY PRONOUNCED SHORT WAVE TROF EMBEDDED IN THE WNW FLOW ACCOMPANIED BY 500 MB TEMPS DROPPING TO THE -16C TO -17C RANGE AND AS A CONSEQUENCE TOTAL TOTALS ABOVE 50. COOLER THAN NORMAL WEATHER LOOKS TO BE IN STORE FOR EARLY NEXT WEEK AS SIGNIFICANT MID LEVEL VORTEX BECOMES ESTABLISHED OVER EAST CENTRAL CANADA. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERALL...HIGH CONFIDENCE...BUT LOWER CONFIDENCE ON CIGS/VSBYS THROUGH TONIGHT OVER CAPE/ISLANDS. THROUGH 00Z...MAINLY VFR...BUT AREAS OF MVFR CIGS SE COASTAL MA AND CAPE/ISLANDS. ISOLD TO WIDELY SCT STORMS E MA. TONIGHT...HIGH CONFIDENCE VFR...BUT MVFR/IFR FOG MAY REDEVELOP OVER ACK THIS EVENING. MON AND MON NIGHT...HIGH CONFIDENCE VFR. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEABREEZE SHOULD SHIFT TO SOUTH BY 21Z. BRIEF SHOWER/TSTM POSSIBLE UNTIL 19Z. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK...WEDNESDAY THROUGH SATURDAY... MODERATE TO HIGH CONFIDENCE DURING THE PERIOD. WED THROUGH MID AFTERNOON THU...VFR CONDITIONS LIKELY. LATE THU/THU NIGHT...WIDESPREAD MVFR CONDITIONS DEVELOPING WITH AREAS OF IFR POSSIBLE OVERNIGHT. FRI THRU SAT...VFR CONDITIONS LIKELY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE. FINE BOATING WEATHER AS HIGH PRES BUILDS IN FROM THE WEST. WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH TUE NIGHT. OUTLOOK...WEDNESDAY THROUGH SATURDAY... MODERATE TO HIGH CONFIDENCE. NO SIGNIFICANT WIND OR WAVES EXPECTED THRU THE PERIOD EXCEPT MAY HAVE ENOUGH WIND WITH THE THU NIGHT SYSTEM FOR SOME 5 FOOTERS IN THE OUTER S COASTAL WATERS. WAVE WATCH GUIDANCE IS ALSO SUGGESTING SOME 5 FOOTERS IN THE OUTER S COASTAL WATERS ON SAT BUT NOT CONFIDENT ON THAT HAPPENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/THOMPSON NEAR TERM...KJC SHORT TERM...KJC LONG TERM...THOMPSON AVIATION...KJC/THOMPSON MARINE...KJC/THOMPSON
Hazardous weather outlook, Jul 29, 4:41 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EDT MON JUL 29 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 441 PM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-302045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 441 PM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 29, 3:09 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 29 2013
MAZ012-292000-
SOUTHERN WORCESTER MA-
309 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORM FORMING IN SOUTHERN WORCESTER COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS SOUTHEAST WORCESTER COUNTY THROUGH 4 PM.
LOCATIONS IMPACTED INCLUDE...
WHITINSVILLE...NORTHBRIDGE...GRAFTON...UPTON...DOUGLAS AND SUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4202 7180 4203 7181 4203 7183 4205 7186
4225 7171 4215 7152 4201 7180
TIME...MOT...LOC 1904Z 226DEG 12KT 4206 7181
JWDSpecial weather statement, Jul 29, 3:24 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUL 29 2013
MAZ012-292000-
SOUTHERN WORCESTER MA-
324 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS IN SOUTHERN WORCESTER COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUDLEY...AND ANOTHER STORM NEAR
WHITINSVILLE...MOVING NORTHEAST AT 25 MPH.
BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO
40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN
WORCESTER COUNTY.
THE STORM NEAR DUDLEY MAY REACH DOWNTOWN WORCESTER AROUND 4 PM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...AUBURN...CHARLTON...OXFORD...GRAFTON...SUTTON...DUDLEY...
WHITINSVILLE...GRAFTON...AND UPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORM APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4205 7204 4219 7193 4219 7190 4223 7186
4226 7187 4230 7184 4220 7164 4202 7198
4202 7199
TIME...MOT...LOC 1921Z 221DEG 21KT 4207 7197
JWDSpecial weather statement, Jul 29, 4:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT MON JUL 29 2013
MAZ005-006-NHZ012-292115-
CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
429 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS IN THE MERRIMACK VALLEY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TYNGSBORO TO NEAR MAYNARD...AND WAS MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...DRACUT...PELHAM...NORTH ANDOVER...NEWBURY...
HAVERHILL...WEST NEWBURY...GROVELAND...METHUEN...CHELMSFORD...
CARLISLE...AMESBURY...MERRIMAC...ANDOVER...HUDSON...TYNGSBORO...
TEWKSBURY...BILLERICA AND WESTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4284 7091 4240 7145 4275 7147 4278 7145
4283 7139 4277 7135 4274 7119 4280 7118
4281 7116 4282 7112 4281 7107 4286 7103
4288 7094
TIME...MOT...LOC 2026Z 217DEG 49KT 4267 7137 4245 7144
JWDLocal storm report, Jul 29, 4:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
07/29/2013 NORFOLK MA AMATEUR RADIO
8-INCH DIAMETER LIMB DOWN ON ROUTE 121.
0130 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.
0200 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
MINOR STREET FLOODING.
0439 PM NON-TSTM WND DMG SHERBORN 42.23N 71.37W
07/29/2013 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON WASHINGTON ST.
&&
JWDLocal storm report, Jul 29, 5:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
07/29/2013 NORFOLK MA AMATEUR RADIO
8-INCH DIAMETER LIMB DOWN ON ROUTE 121.
0130 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.
0200 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
MINOR STREET FLOODING.
0439 PM NON-TSTM WND DMG SHERBORN 42.23N 71.37W
07/29/2013 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON WASHINGTON ST.
0440 PM HAIL HUDSON 42.76N 71.43W
07/29/2013 M1.50 INCH HILLSBOROUGH NH TRAINED SPOTTER
&&
WSLocal storm report, Jul 29, 5:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
07/29/2013 NORFOLK MA AMATEUR RADIO
8-INCH DIAMETER LIMB DOWN ON ROUTE 121.
0130 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.
0200 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
MINOR STREET FLOODING.
0439 PM NON-TSTM WND DMG SHERBORN 42.23N 71.37W
07/29/2013 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON WASHINGTON ST.
0440 PM HAIL HUDSON 42.76N 71.43W
07/29/2013 M1.50 INCH HILLSBOROUGH NH TRAINED SPOTTER
0445 PM NON-TSTM WND DMG WELLESLEY 42.30N 71.29W
07/29/2013 NORFOLK MA AMATEUR RADIO
TREE DOWN ON ROUTE 135 EAST NEAR WELLESLEY COLLEGE.
POWER LINES DOWN ON HOWE ST.
&&
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:00 PM EDT | Special Weather Statement | BOX | Norfolk | 45 min |
| Jul 29, 12:35 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 29, 12:45 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 45 min |
| Jul 29, 1:06 PM EDT | Areal Flood Advisory | BOX | Norfolk, Suffolk | 114 min |
| Jul 29, 1:32 PM EDT | Special Weather Statement | BOX | Suffolk | 43 min |
| Jul 29, 1:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 29, 3:09 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 29, 3:24 PM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Jul 29, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 48 min |
| Jul 29, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 49 min |
| Jul 29, 4:29 PM EDT | Special Weather Statement | BOX | Middlesex | 46 min |
| Jul 29, 4:32 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 43 min |
| Jul 29, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 47 min |
| Jul 29, 4:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 29, 6:41 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Jul 29, 7:04 PM EDT | Special Weather Statement | BOX | Middlesex | 41 min |
| Jul 29, 7:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 29, 7:26 PM EDT | Special Weather Statement | BOX | Suffolk | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.